OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: G. I. Stegeman
  • Vol. 23, Iss. 11 — Nov. 1, 2006
  • pp: 2295–2302

Analytical solutions for the electromagnetic fields of flattened and annular Gaussian laser modes. III. Arbitrary length pulses and spot sizes

Scott M. Sepke and Donald P. Umstadter  »View Author Affiliations


JOSA B, Vol. 23, Issue 11, pp. 2295-2302 (2006)
http://dx.doi.org/10.1364/JOSAB.23.002295


View Full Text Article

Enhanced HTML    Acrobat PDF (186 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

In the first two parts of this study, the electromagnetic field components were derived for infinitely long, flattened Gaussian laser beams [ J. Opt. Soc. Am. B 23, 2157 and J. Opt. Soc. Am. B 23, 2166 (2006) ]. These results are now extended without approximation to allow for finite laser pulses having an arbitrary duration beginning with the standard Gaussian beam profile and then generalizing these results to a flattened Gaussian. The resulting models thus allow for all pulse durations and spot sizes from infinite, paraxial beams to single-cycle, wavelength-size spots, with a savings of more than 2 orders of magnitude in computation time. Pulses having fewer than ten cycles exhibit significant modification from the monochromatic fields as a result of the finite bandwidth. Specifically, the energy in the focus is shown to decrease from the theoretical value of 86.5% to as low as 72.2% for a single-cycle pulse.

© 2006 Optical Society of America

OCIS Codes
(070.2580) Fourier optics and signal processing : Paraxial wave optics
(140.7090) Lasers and laser optics : Ultrafast lasers
(260.2110) Physical optics : Electromagnetic optics

ToC Category:
Lasers and Laser Optics

History
Original Manuscript: June 26, 2006
Manuscript Accepted: July 22, 2006

Citation
Scott M. Sepke and Donald P. Umstadter, "Analytical solutions for the electromagnetic fields of flattened and annular Gaussian laser modes. III. Arbitrary length pulses and spot sizes," J. Opt. Soc. Am. B 23, 2295-2302 (2006)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-23-11-2295

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited